Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 5, NWS Blacksburg, VA

March 23, 2022Surry County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Mar 23, 2022, 11:52 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2022, 11:52 PM EDT (03:52 UTC)
Expired
Mar 24, 2022, 12:15 AM EDT
In force
23 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Surry County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 8:33 PM EDTTornado WatchSPC3 hr

The text

As transmitted.

731 
WFUS51 KRNK 240352
TORRNK
NCC171-197-240415-
/O.NEW.KRNK.TO.W.0005.220324T0352Z-220324T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
1152 PM EDT Wed Mar 23 2022

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Southeastern Surry County in northwestern North Carolina...
  Northwestern Yadkin County in northwestern North Carolina...

* Until 1215 AM EDT.
    
* At 1151 PM EDT, a severe thunderstorm capable of producing a
  tornado was located over Burch, or near Elkin, moving northeast at
  45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Elkin...
  Fairview...
  Jonesville...
  Dobson...
  Level Cross...
  Crutchfield...
  and Burch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3627 8087 3628 8087 3645 8074 3633 8054
      3621 8079
TIME...MOT...LOC 0351Z 229DEG 37KT 3628 8079 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMG
2 follow-up statements
698 
WWUS51 KRNK 240401
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1201 AM EDT Thu Mar 24 2022

NCC197-240411-
/O.CAN.KRNK.TO.W.0005.000000T0000Z-220324T0415Z/
Yadkin NC-
1201 AM EDT Thu Mar 24 2022

...THE TORNADO WARNING FOR NORTHWESTERN YADKIN COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3630 8083 3645 8074 3633 8054 3626 8068
      3627 8073 3628 8074 3627 8075
TIME...MOT...LOC 0401Z 231DEG 34KT 3633 8070 

$$

NCC171-240415-
/O.CON.KRNK.TO.W.0005.000000T0000Z-220324T0415Z/
Surry NC-
1201 AM EDT Thu Mar 24 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR 
SOUTHEASTERN SURRY COUNTY...
    
At 1201 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Fairview, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fairview...
Dobson...
Crutchfield...
Burch...
and Level Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3630 8083 3645 8074 3633 8054 3626 8068
      3627 8073 3628 8074 3627 8075
TIME...MOT...LOC 0401Z 231DEG 34KT 3633 8070 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMG
627 
WWUS51 KRNK 240413
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1213 AM EDT Thu Mar 24 2022

NCC171-240421-
/O.EXP.KRNK.TO.W.0005.000000T0000Z-220324T0415Z/
Surry NC-
1213 AM EDT Thu Mar 24 2022

...THE TORNADO WARNING FOR SOUTHEASTERN SURRY COUNTY WILL EXPIRE AT 
1215 AM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A new Tornado Warning is in effect for northeast Surry County until 
1245 AM.

LAT...LON 3630 8083 3645 8074 3633 8054 3626 8068
      3627 8073 3628 8074 3627 8075
TIME...MOT...LOC 0411Z 229DEG 37KT 3638 8062 

$$

BMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Mar 23, 9:49 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 23, 9:49 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
949 PM EDT Wed Mar 23 2022

.SYNOPSIS...
Scattered showers and a few thunderstorms look to continue through
tonight as a cold front pushes through the region. This is the
first of a series of fronts that will deliver cooler air and
continued shower chances heading into the start of the weekend.
Drier conditions are expected to return with high pressure early
next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 840 PM EDT Wednesday...

     A cold front brings additional showers and even a few
thunderstorms to the region tonight. Drier conditions Thursday...

Overall the current forecast package remains on track with some
subtle changes to temperatures, dewpoints, and precipitation
coverage heading into the remainder of the evening and overnight
period. So far, we have managed to miss severe weather to our west
across West Virginia near the cold pool of the occluded low and down
to our south across the Carolinas along an old stationary boundary.
The wedge remains our friend for now in keeping us fairly stable and
limiting any convective concerns. Some signs of erosion in the wedge
have been noted off to our west across extreme western Virginia and
southeast West Virginia. This trend looks to continue as south to
southeasterly flow picks up ahead of an approaching shortwave
trough/cold front that looks to push through overnight into early
Thursday morning.

With that said, the thunderstorm threat looks to remain with us over
the next two to three hours. Currently a pool of convection
continues to stream north from northern Georgia and western South
Carolina. Warnings have been prompted with this area as it surges
across the western mountains of North Carolina from Boone, NC south
toward Asheville, NC. The latest NAMnest and HRRR guidance continues
to enhance this convection as it pushes north along the Blue Ridge.
CAPE values in these areas continue to hover between 500-1000 j/kg
with bulk effective shear values along a gradient around 65-75 kts.
This will be our storm fuel for this evening with damaging winds and
the potential for an isolated tornado as the primary threat,
especially in areas along the southern extent of the Blue Ridge. For
that reason a Tornado Watch is in effect for the southern Blue Ridge
from now through midnight. On top of the severe weather
concerns comes the risks for localized flooding due to storms
training over some of the same areas. Rainfall in these areas
has already exceeded one to two inches over the last 24 to 48
hours. Areas outside of the Blue Ridge have seen amounts upwards
of a quarter of an inch to three quarters of an inch throughout
the last 36 hours. Luckily for us no widespread flooding is
likely due to the antecedent dry conditions.

All of this is in advance of a cold frontal boundary that will
steadily push east from West Virginia and eastern Kentucky tonight.
The front will be driven by additional shortwave troughs rotating
around a deep upper level trough that encompasses much of the
eastern two-thirds of the country. This trough will gradually
kick out of the region later in the week, but until then it will
be a continuation of front after front until the weekend. As of
now our cold front tonight should push into southeast West
Virginia, the New River Valley, Mountain Empire, and ALleghany
Highlands between now and midnight Thursday. From there the
front will gradually inch east toward the Roanoke Valley, North
Carolina foothills, and Piedmont late Thursday morning into
Thursday afternoon. Precipitation should decrease in coverage (and
intensity) from west to east later tonight through Thursday
mid- morning as the front traverses the area.

A lull in the wet weather looks to occur Thursday afternoon into
Friday. The exception of this will be over the mountains where
additional showers are likely as another piece of shortwave energy
rolls through.

Overnight lows tonight will fall into the 40s over the mountains to
the 50s further east into the Piedmont in advance of the front. We
rebound with a little more sunshine in the wake of our front
Thursday. South to southwesterly flow gets temperatures back
into the low to mid 60s over the mountains to upper 60s and low
70s further east.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 200 PM EDT Wednesday...

     Light showers mostly in the mountains, and some snow this
weekend for Southeast WV...

Behind a cold front on Thursday night, an upper trough and cooler
air will move in to the area. This will allow for some stronger
westerly winds and a bit of upslope rain Friday afternoon and
evening. A much deeper upper trough and reinforcing cold front will
arrive overnight Friday into Saturday morning. Chances for rain will
spread to the Blue Ridge throughout the day Saturday, as this upper
trough will pass much closer to us than the Thurs/Fri trough. As the
the coldest air of the week so far is pulled into the CWA, below
freezing temperatures will be found in mountain areas. This will
lead to snow restricted mostly to Western Greenbrier County, WV
overnight Saturday into Sunday. Localized accumulations of 1-2" are
possible, but the vast majority of folks that see any flakes will
get a dusting up to an inch.

Temperatures during this period will be around normal during the
daytime, but after the cold front Friday night, temperatures
overnight will plummet to near freezing in the east, and solidly
below freezing west of the Blue Ridge. Little recovery in warmth is
expected Sunday as we remain in northwest flow and high pressure is
advected into the area from the northwest.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 130 PM EDT Wednesday...

Broad upper level northwest flow follows behind the weekend
system, as high pressure begins to move into the Mid Atlantic
around the beginning of next week, before transitioning to a
more westerly direction. Temperatures will begin to warm up
compared to the cooler weekend temperatures. Dry conditions are
expected through Monday, before the arrival of a warm front
moving northward towards the area. This front will likely bring
another round of mid-week precipitation for Tuesday into
Wednesday. However, there is not much agreement between models
on the timing and extent of the precipitation.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
As of 0950 PM EDT Wednesday...

...Sub VFR conditions continue overnight into Thursday morning as
showers and thunderstorms push through...

Shower and thunderstorm activity continues to slowly push through
the area this evening as a cold front pushes in from the west. The
bulk of the activity remains from KROA/KLYH south to KBCB/KMTV and
KUKF. This area continues to see a mix of MVFR and IFR cigs/vsbys as
heavier showers push through. Some thunderstorm activity has
also been mixed in with a few flickers of lightning at both
KBCB, KTNB, KROA, and KLYH. The thunderstorm threat has
decreased at most of the TAF locations with the exception of
KLYH where a TEMPO has been left in for the next 3 hours as
convection continues to push through. Elsewhere VFR conditions
remain to the west at both KBLF and KLWB as well as to the east
toward KDAN. These areas will also see shower activity overnight
into Thursday morning as the front pushes through. Any shower
or thunderstorm activity looks to quickly come to an end between
05z/1am and 07z/3am Thursday morning.

Despite the precipitation ending and the front gradually
pushing through, low cigs/vsbys will remain at most of the
terminals. MVFR to IFR flight categories are expected through
at least 12z/8am Thursday morning as our cold front is slow to
move east. It's not until after 16-18z/12-2pm that most
locations return back to VFR.

Winds will remain out of the south and southwest tonight at 5 to 15
kts with gusts upwards of 20 to 30 kts along the higher ridges along
and west of the Blue Ridge Parkway. Winds will switch toward more of
a westerly direction behind the front Thursday morning into Thursday
afternoon. Speeds once again will be between 5 to 15 kts with gusts
upwards of 15 to 25 kts along the ridges by Thursday afternoon.

Extended Aviation Discussion...

VFR conditions will remain for most with the exception of the
mountains through Friday morning. Sub VFR conditions make a return
with our next cold front Friday afternoon into Saturday morning.The
front clears the area late Saturday into Sunday as high
pressure returns. VFR conditions kickoff the start of the new
workweek.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...ET
NEAR TERM...DB/ET
SHORT TERM...VFJ
LONG TERM...AS
AVIATION...ET
Hazardous weather outlook, Mar 23, 8:47 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
847 PM EDT Wed Mar 23 2022

NCZ001-002-005-006-018-VAZ007-009>015-018>020-022>024-034-035-
044>047-058-059-WVZ042>044-507-508-250100-
Ashe-Alleghany NC-Rockingham-Caswell-Watauga-Tazewell-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Bedford-Amherst-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
847 PM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

A few thunderstorms could become strong to severe during this
evening. Damaging winds will be the main threat. Additionally, heavy
downpours from thunderstorms could cause localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003-004-019-020-VAZ016-017-032-033-043-250100-
Surry-Stokes-Wilkes-Yadkin-Carroll-Floyd-Patrick-Franklin-Henry-
847 PM EDT Wed Mar 23 2022

...TORNADO WATCH 69 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Local storm report, Mar 23, 9:37 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            1 S GALAX CITY          36.66N 80.92W
03/23/2022                   CITY OF GALAX      VA   911 CALL CENTER

            THE CARROLL COUNTY 911 CENTER REPORTED
            STREET FLOODING ALONG GIVENS STREET AND
            MEADOWS STREET IN GALAX.

&&

RAB
Special weather statement, Mar 23, 10:20 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1020 PM EDT Wed Mar 23 2022

NCZ019-240315-
Wilkes NC-
1020 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of
northern Wilkes County through 1115 PM EDT...

At 1019 PM EDT, Doppler radar was tracking a strong thunderstorm
near the Wilkes County Airport, or near North Wilkesboro, moving
northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Traphill...
Mulberry...
Millers Creek...
and Benham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until midnight EDT for northwestern
North Carolina...and southwestern Virginia.

&&

LAT...LON 3620 8125 3637 8101 3637 8098 3639 8098
      3640 8097 3632 8087 3622 8088 3610 8115
TIME...MOT...LOC 0219Z 230DEG 41KT 3622 8110

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RAB
Special weather statement, Mar 23, 11:11 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1111 PM EDT Wed Mar 23 2022

NCZ003-VAZ016-032-240345-
Surry NC-Patrick VA-Carroll VA-
1111 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of northwestern Surry,
south central Carroll and southwestern Patrick Counties through 1145
PM EDT...

At 1110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bottom, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Airy...
Elkin...
Flat Rock...
Dobson...
Ararat...
Cana...
and Mountain Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until midnight EDT for north
central and northwestern North Carolina...and south central,
southwestern and west central Virginia.

&&

LAT...LON 3629 8087 3633 8087 3634 8090 3636 8091
      3637 8093 3640 8097 3642 8096 3668 8066
      3657 8032 3655 8036 3655 8044 3650 8044
      3627 8086
TIME...MOT...LOC 0310Z 227DEG 29KT 3646 8073

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Mar 23, 11:15 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1115 PM EDT Wed Mar 23 2022

VAZ047-240400-
Buckingham VA-
1115 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of northern Buckingham
County through MIDNIGHT EDT...

At 1114 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wingina, or near Buckingham, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buckingham...
Dillwyn...
Wingina...
New Canton...
Gold Hill...
and Centenary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3764 7825 3758 7829 3749 7871 3763 7873
      3764 7871 3767 7872 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3776 7861
      3776 7851 3780 7849 3776 7847 3775 7844
      3773 7836 3769 7824
TIME...MOT...LOC 0314Z 249DEG 27KT 3763 7862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BMG
Local storm report, Mar 23, 11:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND DMG     4 WSW LAUREL FORK       36.70N 80.58W
03/23/2022                   CARROLL            VA   911 CALL CENTER

            DAMAGE TO MULTIPLE STRUCTURES ALONG THE 1600
            BLOCK OF GLADESBORO ROAD.

&&

EST
Special weather statement, Mar 23, 11:37 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1137 PM EDT Wed Mar 23 2022

NCZ003-019-020-240415-
Yadkin NC-Surry NC-Wilkes NC-
1137 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of
Surry, east central Wilkes and northwestern Yadkin Counties through
1215 AM EDT...

At 1137 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ronda, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elkin...
Fairview...
Jonesville...
Dobson...
Pilot Mountain...
Boonville...
and Ronda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight EDT for north
central and northwestern North Carolina...and southwestern Virginia.

&&

LAT...LON 3624 8107 3651 8074 3636 8045 3632 8045
      3610 8093
TIME...MOT...LOC 0337Z 230DEG 39KT 3622 8093

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

ET

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:07 PM EDTSevere Thunderstorm WarningRNKWilkes53 min
Mar 23, 8:43 PM EDTSpecial Weather StatementRNKWilkes47 min
Mar 23, 9:09 PM EDTSpecial Weather StatementRNKWilkes51 min
Mar 23, 10:20 PM EDTSpecial Weather StatementRNKWilkes55 min
Mar 23, 11:02 PM EDTTornado WarningRNKWilkes28 min
Mar 23, 11:11 PM EDTSpecial Weather StatementRNKSurry34 min
Mar 23, 11:29 PM EDTTornado WarningRNKSurry20 min
Mar 23, 11:37 PM EDTSpecial Weather StatementRNKSurry38 min
Mar 24, 12:10 AM EDTTornado WarningRNKStokes, Surry13 min
Mar 24, 6:50 PM EDTSpecial Weather StatementRNKAlleghany40 min
Mar 24, 6:52 PM EDTSpecial Weather StatementRNKAlleghany38 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.